MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-55-120-120-P6
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: visual inspection was performed on the returned device.The tip detachment was confirmed.It may be possible that the distal end of the introducer sheath was angled or bent such that during withdrawal, the supera tip caught on the edge of the sheath and separated; however, this could not be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other incidents reported from this lot.The investigation was unable to determine a cause for the reported tip separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat the heavily calcified popliteal and superficial femoral arteries.Atherectomy was performed on the calcified arteries, followed by dilatation of the lesion.After balloon dilatation it was observed on angiography that further atherectomy was needed and was performed, which was followed by a short dilatation of the area.A dissection was observed at the distal end of the lesion due to the use of the atherectomy device.The supera stent delivery system was advanced without resistance felt and was deployed successfully for treatment.At that time, it was observed on angiography that the white tip of the catheter had separated.The supera stent delivery system was removed from the patient, but there were no attempts made to retrieve the separated tip.The patient underwent femoral distal bypass during which the tip was removed.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7325330
Report Number2024168-2018-01674
Device Sequence Number16169135
Product Code NIP
UDI-Device Identifier08975370026320
UDI-Public08975370026320
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberS-55-120-120-P6
Device Lot Number7072461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age77 YR
Patient Weight64